Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Amarillo, TX

April 23, 2025Moore County, Oldham County, Potter County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 23, 2025, 6:52 PM CDT for Moore County, Oldham County, Potter County, Texas. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2025, 6:52 PM CDT (23:52 UTC)
Expired
Apr 23, 2025, 8:15 PM CDT
In force
83 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Moore County, TX, Oldham County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 40 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:30 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2025-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2025-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

056 
WUUS54 KAMA 232352
SVRAMA
TXC341-359-375-240115-
/O.NEW.KAMA.SV.W.0013.250423T2352Z-250424T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
652 PM CDT Wed Apr 23 2025

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Eastern Oldham County in the Panhandle of Texas...
  Potter County in the Panhandle of Texas...
  Southern Moore County in the Panhandle of Texas...

* Until 815 PM CDT.

* At 652 PM CDT, a severe thunderstorm was located 5 miles northeast
  of Bushland, or 10 miles northwest of Amarillo, moving north at 20
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected.

* Locations impacted include...
  Bushland, Four Way, Valley De Oro, Masterson, Lake Meredith,
  Wildorado, and Amarillo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3523 10233 3563 10218 3563 10216 3567 10216
      3574 10214 3576 10170 3562 10162 3552 10162
      3518 10191 3518 10200
TIME...MOT...LOC 2352Z 192DEG 16KT 3526 10201 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

LG
3 follow-up statements
330 
WWUS54 KAMA 240009
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
709 PM CDT Wed Apr 23 2025

TXC341-359-375-240115-
/O.CON.KAMA.SV.W.0013.000000T0000Z-250424T0115Z/
Oldham TX-Potter TX-Moore TX-
709 PM CDT Wed Apr 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN OLDHAM...POTTER AND SOUTHERN MOORE COUNTIES...

At 709 PM CDT, a severe thunderstorm was located 10 miles southeast
of Valley De Oro, or 12 miles northwest of Amarillo, moving north at
20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected.

Locations impacted include...
Bushland, Four Way, Valley De Oro, Masterson, Lake Meredith,
Wildorado, and Amarillo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3523 10233 3563 10218 3563 10216 3567 10216
      3574 10214 3576 10170 3562 10162 3552 10162
      3518 10191 3518 10200
TIME...MOT...LOC 0009Z 192DEG 16KT 3534 10199 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

LG
090 
WWUS54 KAMA 240031
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
731 PM CDT Wed Apr 23 2025

TXC341-359-375-240115-
/O.CON.KAMA.SV.W.0013.000000T0000Z-250424T0115Z/
Oldham TX-Potter TX-Moore TX-
731 PM CDT Wed Apr 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN OLDHAM...NORTHERN POTTER AND SOUTHERN MOORE
COUNTIES...

At 731 PM CDT, a severe thunderstorm was located 8 miles east of
Valley De Oro, or 17 miles north of Amarillo, moving north at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected.

Locations impacted include...
Masterson, Four Way, Valley De Oro, and Lake Meredith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3540 10223 3563 10218 3563 10216 3567 10216
      3574 10214 3576 10170 3562 10162 3552 10162
      3530 10180 3532 10194
TIME...MOT...LOC 0031Z 192DEG 16KT 3544 10196 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

LG
804 
WWUS54 KAMA 240103
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
803 PM CDT Wed Apr 23 2025

TXC359-375-240112-
/O.CAN.KAMA.SV.W.0013.000000T0000Z-250424T0115Z/
Oldham TX-Potter TX-
803 PM CDT Wed Apr 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OLDHAM AND
NORTHERN POTTER COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.

&&

LAT...LON 3567 10216 3574 10214 3576 10170 3563 10162
      3562 10162 3562 10216
TIME...MOT...LOC 0102Z 284DEG 25KT 3575 10202 

$$

TXC341-240115-
/O.CON.KAMA.SV.W.0013.000000T0000Z-250424T0115Z/
Moore TX-
803 PM CDT Wed Apr 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN MOORE COUNTY...

At 802 PM CDT, a severe thunderstorm was located 5 miles northwest of
Four Way, or 8 miles south of Dumas, moving east at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Masterson, Four Way, Lake Meredith, and Fritch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3567 10216 3574 10214 3576 10170 3563 10162
      3562 10162 3562 10216
TIME...MOT...LOC 0102Z 284DEG 25KT 3575 10202 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:22 PM CDT, 30 minutes earlier. Its key messages:

  • Issued at 203 PM CDT Wed Apr 23 2025
  • Low chance for thunderstorms in the combined Panhandles this afternoon and through the evening. This includes severe thunderstorms that can produce large hail and damaging winds.
  • Another low chance for thunderstorms Thursday afternoon and evening that can turn severe.
Area forecast discussion, Apr 23, 6:22 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
622 PM CDT Wed Apr 23 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 203 PM CDT Wed Apr 23 2025

- Low chance for thunderstorms in the combined Panhandles this
  afternoon and through the evening. This includes severe
  thunderstorms that can produce large hail and damaging winds.

- Another low chance for thunderstorms Thursday afternoon and
  evening that can turn severe.

&&

.SHORT TERM ...
(This evening through Thursday night)
Issued at 203 PM CDT Wed Apr 23 2025

A dynamic atmosphere remains across the panhandles as low level
moisture continues to stream in from the Gulf. This moisture is
spread across the whole of the panhandles today and even further
west to the NM mountains. This lowers the chance that a dryline
will form today as the chance that dry air pushes far enough east
to the panhandles is low. This is a big issue for flaring
surface based thunderstorms today as it nixes a much needed
forcing mechanism. As it stand the atmosphere is conditional very
unstable with 2000-3000 J/Kg of available cap. This is seen
through a few high based thunderstorms that have managed to form
in NE OK panhandle from limited mid level moisture. The low level
moisture is cut off from this cape by subsidence and a cap.
Without a dryline we have to turn to other features that could
overcome the cap to initiate surface based convection. The most
likely is daytime warming which if it can hit the low 80s would
overwhelm the cap and initiate thunderstorms. The other feature is
a thermal gradient produced from the differential heating of the
clouded areas and sunny areas during this morning. This gradient
if it tightens could form a density gradient to add additional
lift breaking the cap. Barring these the only other feature is a
passing upper level trough that may add a little ascent to the
atmosphere today that would allow thunderstorms to flair. All in
all none of these features are slam dunk for causing surface based
thunderstorms so this makes the chance of any surface based
thunderstorms this afternoon and evening low. The timing for the
formation of any surface based thunderstorms is late this
afternoon and evening when the aforementioned features reach
there respective greatest extent. However, since the atmosphere
is so unstable any surface based storm that manages to form will
have a high chance of becoming severe. The wind profiles suggest
that these storms will become supercells producing large hail and
damaging winds. The low level wind fields are not really that
supportive of any tornadic formation but these cannot be fully
ruled out. Any surface thunderstorm that does manage to form has a
moderate chance of continuing through the evening and into the
overnight hours, so long as it doesn't become separated from the
low level moisture.

Thursday there is a moderate-high chance that the dry air will
push into the central portions of the panhandles. This will setup
a dryline N to S over central portions of the panhandles. The
dryline has a moderate chance of surging eastward during the
afternoon and evening hours which will act as the initiation
mechanism for thunderstorm development. Similar to today the
environment is conditionally unstable with 2000-3000 J/Kg which
will support strong to severe thunderstorms. The dynamics will
allow for the thunderstorms that form to become supercells
supporting large hail and damaging winds. The atmosphere is not
supportive of tornado formation but these cannot be fully ruled
out. Once these storms form they are likely to be progressive and
push east into OK proper by the later evening hours. Bottom line
is Thursday is just like today but will have the presences of the
dry line that will make the formation of thunderstorms more likely
than today.

&&

.LONG TERM ...
(Friday through next Tuesday)
Issued at 203 PM CDT Wed Apr 23 2025

Friday through Sunday there is a high chance for an closed low
weather system to swing across western CONUS as it first
approaches then passes across the southern plains. This will serve
to draw even more low level Gulf moisture across the panhandles.
This moisture when combined with the broad instability of the
weather system will have a high chance of producing rain showers
and thunderstorms. The amount of overturning within such an
environment would only allow for a very low chance that any
thunderstorm could become strong much less severe. While there is
a high chance for rain the amount of rainfall will have a
moderate- high chance of remaining under an inch. The exception is
areas that see heavier rainfall from the embedded thunderstorms
which would see locally high amounts. Under the cloudy skies the
temperatures have a high chance of cooling with highs dropping to
the 60s to low 70s for Friday and Saturday. These temperatures
only begin to warm again on Sunday as this weather system departs
leaving behind drier sunnier conditions. The drier conditions have
a moderate chance of persisting through Wednesday as flow from the
Gulf remains cut off. While it may be drier some lingering
moisture and a persistent upper level trough will have a low
chance of flaring isolated rain showers if not thunderstorm.
These would most likely occur during the later afternoon to
evening when daytime heating provides the most lift.

SH

&&

.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Wed Apr 23 2025

VFR conditions expected throughout the 00Z conditions through the
majority of the TAF period. The only exception could be for KAMA
where a TEMPO group from 01-03Z has been added for TS potential
with erratic winds possible. Otherwise, winds will generally be
out of the south anbd southwest at 10-20 kts with higher gusts at
times.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                55  83  53  70 /  20  30  20  50
Beaver OK                  54  81  49  63 /  40  60  50  50
Boise City OK              49  80  46  60 /  20  20  20  40
Borger TX                  57  86  53  69 /  20  30  20  50
Boys Ranch TX              57  86  52  69 /  20  20  20  40
Canyon TX                  55  83  53  72 /  20  30  20  40
Clarendon TX               56  80  55  72 /  30  60  30  50
Dalhart TX                 50  84  47  64 /  20  10  10  30
Guymon OK                  52  83  47  63 /  30  40  20  40
Hereford TX                54  84  52  75 /  20  20  20  40
Lipscomb TX                55  80  52  64 /  40  60  40  50
Pampa TX                   55  81  53  66 /  30  40  30  50
Shamrock TX                56  80  55  70 /  40  50  40  50
Wellington TX              57  80  56  74 /  40  50  40  60

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...98
LONG TERM....98
AVIATION...29
Hazardous weather outlook, Apr 23, 2:12 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
212 PM CDT Wed Apr 23 2025

OKZ001>003-TXZ001>020-317-240715-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
212 PM CDT Wed Apr 23 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Low chance for afternoon to evening thunderstorms. Some of these
thunderstorms can be strong to severe with large hail and damaging
winds being the main threats. Low chance for localized flooding
from the thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Low chance for thunderstorms during Thursday afternoon and evening
along a dry line. Some of these may be strong to severe with large
hail and damaging winds being the main threat. Further rain
showers and thunderstorms this weekend. Low chance that any of
these produce localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 23, 4:59 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Amarillo TX
459 PM CDT Wed Apr 23 2025

TXZ002-003-232230-
Sherman TX-Hansford TX-
459 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HANSFORD AND EAST
CENTRAL SHERMAN COUNTIES THROUGH 530 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Gruver, or 20 miles west of Spearman, moving northeast
at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gruver and Spearman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3614 10156 3629 10169 3648 10139 3617 10114
TIME...MOT...LOC 2159Z 234DEG 13KT 3626 10155

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

LG
Special weather statement, Apr 23, 5:31 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
531 PM CDT Wed Apr 23 2025

OKZ002-TXZ003-004-232300-
Texas OK-Ochiltree TX-Hansford TX-
531 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL TEXAS...NORTHERN
HANSFORD AND NORTHWESTERN OCHILTREE COUNTIES THROUGH 600 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Gruver, or 18 miles northwest of Spearman, moving
northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gruver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.

&&

LAT...LON 3624 10138 3636 10161 3669 10136 3646 10094
TIME...MOT...LOC 2231Z 212DEG 12KT 3634 10147

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

LG
Local storm report, Apr 23, 5:40 PM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
540 PM CDT Wed Apr 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     Hail             7 NW Gruver             36.32N 101.50W
04/23/2025  E1.75 Inch       Hansford           TX   Trained Spotter

            Picture of hail sent with hail size ranging
            from half dollar to golf ball size.

&&
Special weather statement, Apr 23, 5:40 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
540 PM CDT Wed Apr 23 2025

TXZ006-007-011-012-016-017-232315-
Hartley TX-Potter TX-Randall TX-Deaf Smith TX-Moore TX-Oldham TX-
540 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN RANDALL...EASTERN
OLDHAM...NORTHEASTERN DEAF SMITH...WESTERN POTTER...SOUTHWESTERN
MOORE AND EASTERN HARTLEY COUNTIES THROUGH 615 PM CDT...

At 539 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hartley to 11 miles
northwest of Dawn. Movement was northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Vega, Bushland, Hartley, Valley De Oro, Channing, Boys Ranch, and
Wildorado.

This includes Interstate 40 between mile markers 31 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.

&&

LAT...LON 3494 10239 3586 10277 3606 10220 3606 10216
      3501 10199
TIME...MOT...LOC 2239Z 245DEG 18KT 3581 10246 3504 10233

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

LG
Special weather statement, Apr 23, 5:57 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
557 PM CDT Wed Apr 23 2025

TXZ006-007-232345-
Hartley TX-Moore TX-
557 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOORE AND EASTERN
HARTLEY COUNTIES THROUGH 645 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Channing, or 24 miles south of Dalhart, moving
northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hartley and Dalhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.

&&

LAT...LON 3605 10256 3606 10247 3594 10208 3562 10247
      3562 10261 3567 10271
TIME...MOT...LOC 2257Z 215DEG 20KT 3570 10256

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

LG
Special weather statement, Apr 23, 6:44 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
644 PM CDT Wed Apr 23 2025

TXZ007-011-012-240015-
Potter TX-Moore TX-Oldham TX-
644 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN OLDHAM...POTTER AND
SOUTHWESTERN MOORE COUNTIES THROUGH 715 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bushland, or 8 miles northwest of Amarillo, moving
north at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Boys Ranch, Valley De Oro, and Amarillo.

This includes Interstate 40 between mile markers 63 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3527 10234 3563 10223 3563 10216 3566 10216
      3557 10170 3518 10187 3518 10194
TIME...MOT...LOC 2344Z 193DEG 30KT 3527 10197

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

LFM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:14 PM CDTSpecial Weather StatementAMADonley31 min
Apr 22, 7:45 PM CDTSpecial Weather StatementAMACollingsworth, Donley30 min
Apr 22, 8:17 PM CDTSpecial Weather StatementAMADonley28 min
Apr 23, 4:59 PM CDTSpecial Weather StatementAMAHansford31 min
Apr 23, 5:31 PM CDTSpecial Weather StatementAMAHansford29 min
Apr 23, 5:37 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree83 min
Apr 23, 5:40 PM CDTSpecial Weather StatementAMAHartley35 min
Apr 23, 5:57 PM CDTSpecial Weather StatementAMAHartley48 min
Apr 23, 6:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall96 min
Apr 23, 6:18 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman87 min
Apr 23, 6:44 PM CDTSpecial Weather StatementAMAPotter31 min
Apr 23, 6:54 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Ochiltree96 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.